Skip Navigation

Search Knowledgebase

Allergic Skin Reactions

Picture of hives from an allergic skin reaction

An allergic reaction to medicine can cause hives. They appear as raised, red, itchy bumps (wheals) of different shapes and sizes, with defined red margins and pale centers. Hives may appear and then disappear at random and seem to move from place to place on the skin.

Picture of areas affected by an allergic skin reaction to medicine

An allergic reaction to medicine can also cause a rash that looks like measles. See the picture above for the areas most commonly affected by the rash.

By Healthwise Staff
Primary Medical Reviewer Adam Husney, MD - Family Medicine
Specialist Medical Reviewer Rohit K Katial, MD - Allergy and Immunology
Last Revised June 30, 2011

Last Revised: June 30, 2011

Author: Healthwise Staff

Medical Review: Adam Husney, MD - Family Medicine & Rohit K Katial, MD - Allergy and Immunology

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

© 1995-2013 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.